Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 271, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 14, 2006, 4:11 PM EDT for Marion County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2006, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 14, 2006, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Marion County, OH
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:35 PM EDT | TSTM WND DMG | New Bloomington, OH | SEVERAL TREES DOWN FROM THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 142011
SVRCLE
OHC101-142115-
/O.NEW.KCLE.SV.W.0271.060714T2011Z-060714T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTH CENTRAL OHIO
* UNTIL 515 PM EDT
* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR LA
RUE...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE WALDO...MORRAL AND MARION.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4069 8288 4065 8290 4063 8297 4052 8296
4048 8303 4045 8303 4046 8322 4051 8326
4051 8340 4068 8340
$$
LEINS2 follow-up statements
000
WWUS51 KCLE 142036
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
436 PM EDT FRI JUL 14 2006
OHC101-142115-
/O.CON.KCLE.SV.W.0271.000000T0000Z-060714T2115Z/
MARION OH-
436 PM EDT FRI JUL 14 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR
MARION COUNTY...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR NEW BLOOMINGTON...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...
MORRAL...
CALEDONIA...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4069 8288 4065 8290 4063 8297 4052 8296
4048 8303 4045 8303 4046 8322 4051 8326
4051 8340 4068 8340
$$000
WWUS51 KCLE 142112
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT FRI JUL 14 2006
OHC101-142121-
/O.EXP.KCLE.SV.W.0271.000000T0000Z-060714T2115Z/
MARION OH-
511 PM EDT FRI JUL 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY WILL EXPIRE AT
515 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
NUMEROUS TREES WERE REPORTED DOWN NEAR THE CITY OF NEW WILMINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4069 8288 4065 8290 4063 8297 4052 8296
4048 8303 4045 8303 4046 8322 4051 8326
4051 8340 4068 8340
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:40 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 14, 3:40 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 340 PM EDT FRI JUL 14 2006 .SHORT TERM (TONIGHT THROUGH SAT AFTERNOON)... CONVECTION IS DEVELOPING AND MOVING INTO THE REGION AT THIS TIME. CAPE HAS RISEN TO AROUND 3000 J/KG OVER THE WESTERN THIRD WITH ABOUT 20 KNOTS OF 0-6KM SHEAR O-1KM SHEAR IS RATHER WEAK. WATER VAPOR IMAGERY SHOWES THE REGION IN A MOISTURE PLUME OVER THE AREA SO HEAVY RAIN IS ONCE AGAIN A THREAT WITH THE DEVELOPING STORMS WITH FLASH FLOODING A POSSIBILITY. SEVERE WEATHER POTENTIAL MAY BE CONFINED TO WET MICRO DOWNBURT WINDS. AREA COVERAGE OF THE HEAVY RAIN MAY BE CONFINED TO THE FAR NORTHWEST NEAR TOL SO WL HOLD OFF ON A FF WATCH. THIS ACTIVITY SHOULD DIMINISH AROUND MIDNIGHT AS THE MCV MESOSCALE CONVECTIVE VORTICITY MOVES THROUGH THE REGION. HEIGHTS WILL THEN BEGIN TO RISE SO STABLE WARMING CONDITIONS WILL DEVELOP AND CONTINUE INTO SUNDAY. GUIDANCE TEMPS LOOK REASONABLE WITH MINOR CHANGES. POPS FOR TONIGHT WILL BE CUT SLIGHTLY. && .LONG TERM (MONDAY THROUGH FRIDAY)... LITTLE CHANGE TO EXTENDED FROM YESTERDAYS THINKING AS HOT HUMID CONDITONS ARE EXPECTED TO PERSIST THROUGH MOST OF THE WEEK AS RIDGE PERSIST ACROSS THE CENTRAL AND EASTERN STATES WITH WESTERLIES CONFINED TO THE NORTHERN TIER OF STATES. THE HOTEST TEMPERATURES OF THE SUMMER SO FAR ARE EXPECTED SUNDAY AND MONDAY ACROSS THE REGION WITH TEMPS WELL INTO THE 90S ESPECIALLY WEST OF CLE. A LAKE BREEZE MAY KEEP THE IMMEDIATE LAKE SHORE IN THE UPPER 80S BUT THE REMAINDER OF THE REGION WILL FEEL THE HEAT. A WEAK FRONTAL BOUNDARY MAY REACH SOUTH ENOUGH TO COOL THE REGION SLIGHTLY ON WED BUT LIFT NORTH ON THURSDAY. A MORE SIGNIFICANT BOUNDARY MAY CROSS THE REGION ON FRIDAY AND BRING SOME COOLING. THE ECMWF AND THE GFS BEGIN TO DIVERGE ABOUT MIDWEEK SO THE DETAILS ARE UNCERTAIN. WITH HIGH CAPE ENVIRONMENT ALONG WITH INCREASE WESTERLY FLOW ALOFT TOWARD THE END OF THE WEEK FAST MOVING ORGANIZED THUNDERSTORM OUTBREAKS ARE POSSIBLE. && .AVIATION(18Z-18Z)... SOME POP UP STORMS ARE TRYING TO DEVELOP...BUT THERE IS STILL A WEAK CAP ACROSS THE REGION WHICH IS KEEPING THE STORMS FROM BECOMING TOO WIDESPREAD. THE LIFTED CONDENSATION LEVEL IS VERY LOW TODAY (<2500 FT)...WHICH IS CAUSING THE CLOUD BASES TODAY TO BE AROUND 2500 FT. CANNNOT RULE OUT SOME MVFR CIGS THIS AFTN...BUT IN GENERAL AM THINKING THAT CONDITIONS WILL REMAIN VFR AHD OF THE STORMS OVER INDIANA. AM THINKING THAT THE MAIN ACTION WILL BE FROM THE MCV OVR NRN INDIANA. EXPECT THIS ACTIVITY TO MOVE EAST AND BUILD SOUTHWARD TOWARD THE BETTER INSTABILITY. THIS ACTIVITY SHOULD MOVE THRU THE REGION LATER THIS AFTERNOON INTO TONIGHT. WL BRING ALL SITES TO IFR WITH TSRA AS THE STORMS MOVE THRU. DO NOT HAVE ENOUGH CONFIDENCE TO BRING ANY POP UP STORMS INTO THE AREA TERMINALS EARLIER...BUT THIS WILL HAVE TO BE WATCHED. DRYING SHOULD MOVE INTO THE AREA SATURDAY MORNING BRINGING CONDITIONS BACK TO VFR. .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...REL LONG TERM...REL AVIATION...MRD
Hazardous weather outlook, Jul 14, 12:34 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1234 PM EDT FRI JUL 14 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-151200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1234 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. STRONG THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS THE AREA LATE TODAY AND TONIGHT...PRODUCING STRONG WINDS...FREQUENT LIGHTNING AND POSSIBLE HAIL. IN ADDITION...LOCALLY HEAVY RAINS ARE EXPECTED AND COULD CAUSE FLOODING...ESPECIALLY IN AREAS THAT HAVE HAD FLOODING PROBLEMS RECENTLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HOTTEST STRETCH OF WEATHER SO FAR THIS SUMMER IS EXPECTED TO OCCUR BY LATE THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH HIGH TEMPERATURES AROUND OR ABOVE 90 DEGREES IN MOST PLACES ALONG WITH HIGH HUMIDITY LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:30 PM EDT | Flash Flood Warning | CLE | Lucas | 6 hr |
| Jul 14, 3:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 14, 3:51 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 54 min |
| Jul 14, 4:32 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 58 min |
| Jul 14, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 50 min |
| Jul 14, 5:24 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 66 min |
| Jul 14, 5:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 14, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 38 min |
| Jul 14, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 48 min |
| Jul 14, 7:41 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 48 min |
| Jul 14, 7:43 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.